MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS

MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS
Catalog Number 46535BER
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow-up report will be submitted once the evaluation has been complete.
 
Event or Problem Description
The account alleges that during an embolization procedure, the catheter detached within the patient.The physician had acquired retrograde femoral artery access and had negotiated the patient's iliac bifurcation with a guidewire and the 4f catheter.During over-the-wire catheter exchange attempt, within the patient's tortuous and calcified left internal iliac artery the catheter tip detached.The tip remained on the guidewire and was successfully removed along with the catheter.Additional medical intervention was not necessary.The primary procedure site was abandoned due to sheath vessel tortuosity and calcification.
 
Additional Manufacturer Narrative
The suspect medical device was returned for evaluation.The device was examined visually.The complaint is confirmed.The root cause could not be determined however, it is likely that significant force was applied to the device during clinical use.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
PERIPHERAL CATHETERS
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key16018695
Report Number3010665433-2022-00129
Device Sequence Number17616400
Product Code DQO
UDI-Device Identifier00884450020135
UDI-Public884450020135
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number46535BER
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDWIRE
Patient SexUnknown